MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device referenced in this report has not been returned to olympus.Additional information has been requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
An olympus representative reported on behalf of the customer that the doctor misunderstood that the patient's fluoroscopic image showed a small stone rather than a large one, and when he used the single use retrieval nitinol basket v, it was discovered that there was a large stone.The patient was incarcerated, and since the single use retrieval nitinol basket v has an incarceration avoidance function, they tried combining it with the bml handle v to avoid incarceration, but it still didn't work.The patient was rushed to another facility, where a cholangioscope was inserted into the incarcerated area, and the stone was crushed using electrohydraulic lithotripsy (ehl) to avoid incarceration.The single use retrieval nitinol basket v was successfully removed.The doctor believed that the incarceration was not caused by the device.There was no further harm or user injury reported due to the event.The related patient identifier (b)(6) reports the bml handle v.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information as reflected in b5.Please see updates to b2 and h6.
 
Event or Problem Description
Olympus received further information indicating that the patient did not have any complications from the incarceration.The patient was hospitalized in the facility where the basket was removed but was not admitted to the icu.The patient has recovered and has been discharged.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (updated field d4).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and investigation results of the past, it is likely that the suggested event "basket was stuck in a foreign object or calculus and cannot be removed" occurred due to various factors such as the size, hardness or shape of the calculus, the device could not be retracted.However, the subject device was not returned and the root cause of the suggested event could not be specified.The event can be prevented by following the instructions for use which state: "before use, thoroughly review the method of use for this instrument, the mechanical lithotriptor (bml-110a-1), and the bml handle v (maj-441) in accordance with the instruction manuals.Using the instrument without learning such information could cause patient injury." "determine to use this instrument in preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation from an expert¿s viewpoint.If large, rigid or many stones are retrieved by this instrument, the basket with stones engaged may not be removed from the body cavity." "use this instrument with a hospitalization plan ready and the understanding that, if the stone is too hard to be crushed by the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441), the instrument may become irreversibly damaged and open surgery may have to take place to remove the stone." "if the distal end cannot be removed from the body, refer to chapter 11, ¿emergency treatment¿, and perform open surgery or possible treatments, such as crushing the stone by using the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441) in combination with the instrument." "using the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441) may damage the instrument as shown in chapter 11, ¿emergency treatment¿.Use the mechanical lithotriptor (bml-110a-1) or bml handle v (maj-441) with the full understanding that the instrument could become damaged and open surgery may have to be performed." "when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope's bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the sheath may stretch and the resistance in operating the handle may increase.Also, the stone may not be retrieved, and/or the basket with stone engaged may become impacted in the body." "repetition of stone retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a stone or could cause the basket with stone engaged to become impacted in the body.If stone retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or sheath is bent, etc.) is detected during the inspection." "if retrieval can no longer be performed, determine how to handle the instrument from an expert¿s viewpoint on the basis of the understanding about procedures described in chapter 11, ¿emergency treatment¿.Do not withdraw this instrument abruptly or with excessive force.This could cause perforation, bleeding or mucous membrane damage." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18247591
Report Number9614641-2023-01820
Device Sequence Number12539708
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/05/2023
01/11/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/07/2023
01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-441; TJF-260V
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexMale